Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 28, 2007, 7:48 PM EDT for Rockingham County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 7:48 PM EDT (23:48 UTC)
- Expired
- Mar 28, 2007, 8:36 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:50 PM EDT | HAIL 0.88 | Reidsville, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 282348 SVRRNK NCC157-290100- /O.NEW.KRNK.SV.W.0013.070328T2348Z-070329T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 748 PM EDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 900 PM EDT * AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR REIDSVILLE...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... REIDSVILLE... LAWSONVILLE... PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA. LAT...LON 3650 7952 3642 8003 3626 8002 3625 7954 $$ JDS
2 follow-up statements
000 WWUS51 KRNK 290006 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 806 PM EDT WED MAR 28 2007 NCC157-290100- /O.CON.KRNK.SV.W.0013.000000T0000Z-070329T0100Z/ ROCKINGHAM NC- 806 PM EDT WED MAR 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR ROCKINGHAM COUNTY... AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAWSONVILLE TO MONROETON...OR ALONG A LINE EXTENDING FROM CAMP SPRINGS TO 6 MILES SOUTHWEST OF REIDSVILLE...MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE MOVING MAINLY THROUGH RURAL SOUTHEASTERN ROCKINGHAM COUNTY THROUGH 830 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA. LAT...LON 3648 7952 3636 7978 3625 7997 3625 7954 $$ JDS
000 WWUS51 KRNK 290036 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 835 PM EDT WED MAR 28 2007 NCC157-290045- /O.CAN.KRNK.SV.W.0013.000000T0000Z-070329T0100Z/ ROCKINGHAM NC- 835 PM EDT WED MAR 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ROCKINGHAM COUNTY IS CANCELLED... THE STORMS HAVE WEAKENED AND MOVED OUT OF THE COUNTY. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG. LAT...LON 3648 7952 3636 7978 3625 7997 3625 7954 $$ JDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:23 PM EDT, 25 minutes earlier.
Area forecast discussion, Mar 28, 7:23 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 723 PM EDT WED MAR 28 2007 .UPDATE... && .AVIATION /23Z-18Z/... SHORT WAVE RIDING ALONG A BACK-DOOR FRONT IS PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND LARGE HAIL. THIS ACTIVE WEATHER WILL PERSIST THROUGH THIS EVENING. ONCE THE WAVE EXITS TO THE EAST...EASTERLY FLOW WILL KEEP THE CHANCE FOR RAIN AND LOW CLOUDS IN THE AREA INTO THURSDAY MORNING. MVFR CLOUDS SHOULD DETER AREAS OF FOG FROM FORMING OVERNIGHT BUT THE MOUNTAIN RIDGES WILL REMAIN OBSCURED. && .PREV DISCUSSION... /ISSUED 629 PM EDT WED MAR 28 2007/ UPDATE... SHORT TERM /REST OF TONIGHT/... ISSUED A QUICK UPDATE TO REMOVE REST OF THE AFTERNOON PERIOD. SEVERE THUNDERSTORM WATCH IS STILL IN EFFECT FOR THE SOUTHERN 2/3RD OF THE AREA. PREV DISCUSSION... /ISSUED 402 PM EDT WED MAR 28 2007/ SHORT TERM /TONIGHT AND THURSDAY/... RUNNING LATE ON THE AFD...JUST ISSUED THE NEW FORECAST PACKAGE EARLY WITH A REST OF THIS AFTERNOON FIRST PERIOD SINCE WE HAVE A SEVERE THUNDERSTORM WATCH IN EFFECT FOR PART OF THE AREA THROUGH 800 PM THIS EVENING. A STRONG SHORT WAVE IS MOVING OVER THE UPPER RIDGE OVER THE AREA AT MAXIMUM HEATING AND IN ADDITION...A BACK DOOR COOL FRONT IS PROVIDING A GOOD LOW LEVEL BOUNDARY TO FOCUS ON. THUNDERSTORMS SHOULD BE WIDESPREAD LATE THIS AFTERNOON AND INTO THIS EVENING...ESPECIALLY ALONG THE BOUNDARY WHICH WILL BE ACROSS THE CWA. LARGE HAIL LOOKS TO BE THE PRIMARY THREAT WITH A LOW FREEZING LEVEL AND STORMS EXPECTED TO BE MULTICELL. SHEAR IS JUST STRONG ENOUGH THAT A FEW OF THE STRONGER STORMS MAY PRODUCE DAMAGING WINDS. A FLASH FLOOD WATCH WAS CONSIDERED...BUT WITH FFG AROUND 2 INCHES FOR SHORT DURATION HEAVY RAIN...WE DECIDED TO WAIT AND SEE IF AND WHERE THE TSTMS SET UP ALONG THE BOUNDARY- MAY ISSUE A SHORT FUSED FLASH FLOOD WATCH AT THAT POINT. I USED A BLEND OF THE SLOW GFS AND FASTER NAM TO END THE PRECIP THURSDAY MORNING...AND THEN BRING SOME CLEARING INTO THE EAST THURSDAY AFTERNOON. SHOULD BE SOME LIGHT RAIN OR DRIZZLE ONGOING IN THE MORNING IN SOUTHSIDE VA AND ALL OF NW NC...POSSIBLY FURTHER NORTH AND EAST. TEMPS WILL BE TRICKY THURSDAY BASED ON HOW FAST THE CLEARING IS. GENERALLY STAYED A LITTLE ABOVE GUIDANCE. && LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE BUILDS INTO THE REGION THURSDAY NIGHT AND FRIDAY- I FOLLOWED THE NAM CLOSELY HERE SINCE THE GFS HAS BEEN TOO PROGRESSIVE WITH THE PATTERN. THIS WILL GIVE US GOOD RADIATION CONDITIONS THU NIGHT AND I KEPT LOW TEMPS GENERALLY LOWER THAN MOS. FRIDAY SHOULD BE A PLEASANT DAY WITH SEASONAL TEMPS AND LOW HUMIDITY. WITH 850 TEMPS AROUND +10C...I RAISED HIGH TEMPS ABOVE MOS GUIDANCE FRIDAY. THE UPPER RIDGE BUILDS OVER OUR AREA INTO SATURDAY...AND WITH RETURN SOUTHWEST FLOW AND A POTENTIAL WARM FRONT DEVELOPING...I KEPT THE CHANCE POPS IN THE MTNS AND SLIGHT CHANCE FURTHER EAST. NEXT COOL FRONT IS PROGGED TO MOVE THRU THE AREA SUNDAY...SO THE BEST CHANCE OF PRECIP THIS WEEKEND LOOKS TO BE STA NIGHT AND SUNDAY AHEAD OF THIS FRONT. MONDAY WILL FEATURE WEAK HIGH PRESSURE...AND THEN THE NEXT COOL FRONT IS PROGGED TO MOVE THROUGH THE AREA WEDNESDAY. I KEPT A LOW CHC OF PRECIP FIR THE SW RETURN FLOW TUE...AND FRONTAL PASSAGE WED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && UPDATE... AVIATION...RCS
Hazardous weather outlook, Mar 28, 4:15 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT WED MAR 28 2007 NCZ001>006-018>020-VAZ007-009>017-032-033-043-044-058-WVZ042-292015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-MERCER- 415 PM EDT WED MAR 28 2007 ...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WOULD BE LARGE HAIL. THERE IS A LOWER THREAT FOR DAMAGING WINDS AND AN ISOLATED TORNADO. IN ADDITION...SOME OF THE STORMS WILL PRODUCE EXCESSIVE RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ018>020-022>024-034-035-045>047-059-WVZ043>045-292015- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-SUMMERS-MONROE-GREENBRIER- 415 PM EDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WOULD BE HAIL. THERE IS A LOWER THREAT FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Mar 28, 6:10 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL LANSING 36.50N 81.51W
03/28/2007 E0.88 INCH ASHE NC UNKNOWN
&&
RSTONEFILocal storm report, Mar 28, 6:13 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
613 PM EDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 S MARTINSVILLE AIRPOR 36.56N 80.02W
03/28/2007 E0.75 INCH HENRY VA AMATEUR RADIO
&&
RSTONEFILocal storm report, Mar 28, 6:36 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 12 NE DANVILLE AIRPORT 36.71N 79.18W
03/28/2007 E1.00 INCH HALIFAX VA UNKNOWN
SMALL HAIL BEGAN AT 540 PM. HAIL ENDED AT 615 PM.
0620 PM HAIL 10 N DANVILLE AIRPORT 36.73N 79.33W
03/28/2007 E0.75 INCH PITTSYLVANIA VA UNKNOWN
&&
SKLocal storm report, Mar 28, 6:43 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL BLAIRS 36.68N 79.38W
03/28/2007 E0.75 INCH PITTSYLVANIA VA TRAINED SPOTTER
COVERING GROUND
0640 PM HAIL BLAIRS 36.68N 79.38W
03/28/2007 E1.00 INCH PITTSYLVANIA VA UNKNOWN
0630 PM HAIL RINGGOLD 36.60N 79.30W
03/28/2007 E0.88 INCH PITTSYLVANIA VA TRAINED SPOTTER
&&
SKSpecial weather statement, Mar 28, 7:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 743 PM EDT WED MAR 28 2007 NCZ005-006-VAZ044-058-290045- ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA- 743 PM EDT WED MAR 28 2007 AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF TURBEVILLE TO 8 MILES SOUTH OF WENTWORTH...MOVING SOUTH AT 5 MPH. STRONG THUNDERSTORMS WILL BE NEAR...ALTON AT 750 PM ...SEMORA... MONROETON AT 755 PM ...YANCEYVILLE AT 805 PM ...CAMP SPRINGS AT 830 PM ...TOPNOT...LEASBURG AT 835 PM ...HIGHTOWERS...JERICHO AT 845 PM ... SMALL HAIL IS LIKELY IN A FEW SPOTS AS THESE STORMS MOVE THROUGH. IF THIS ACTIVITY INCREASES IN INTENSITY...A WARNING MAY NEED TO BE ISSUED. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. JDS
Special weather statement, Mar 28, 7:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 744 PM EDT WED MAR 28 2007 NCZ003>006-019-020-VAZ032-033-043-044-058-290145- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- HENRY-PITTSYLVANIA-HALIFAX- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...STUART...ROCKY MOUNT...MARTINSVILLE...DANVILLE... SOUTH BOSTON 744 PM EDT WED MAR 28 2007 ...SCATTERED STRONG THUNDERSTORMS WITH HAIL...STRONG WINDS AND VERY HEAVY DOWNPOURS INTO THIS EVENING... AN UPPER LEVEL DISTURBANCE CROSSING THE CENTRAL APPALACHIANS AND A BACK DOOR COLD FRONT MOVING SOUTH THROUGH THE REGION THIS EVENING WILL CONTINUE TO INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS. THESE TWO FEATURES ARE PRODUCING SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHSIDE VIRGINIA AND THE NORTHWEST NORTH CAROLINA FOOTHILLS AND PIEDMONT THIS EVENING. MOST OF THESE STORMS ARE PRODUCING SMALL HAIL...WITH A FEW PRODUCING HAIL UP TO QUARTER SIZED. LOCALLY HEAVY DOWNPOURS OF 2 TO 2.5 INCHES IN LESS THAN AN HOUR ARE ALSO LIKELY WITH THESE STORMS...AND THIS WILL CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS AS WELL. THE STORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA INTO THIS EVENING...AT LEAST THROUGH 1000 PM. NCZ001-002-018-VAZ007-009>020-022>024-034-035-045>047-059- WVZ042>045-290145- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE... LEXINGTON...BEDFORD...AMHERST...LYNCHBURG...APPOMATTOX... KEYSVILLE...BLUEFIELD...HINTON...UNION...LEWISBURG 744 PM EDT WED MAR 28 2007 ...HEAVY DOWNPOURS ARE POSSIBLE THIS EVENING... AN UPPER LEVEL DISTURBANCE CROSSING THE CENTRAL APPALACHIANS AND A BACK DOOR COLD FRONT MOVING SOUTH THROUGH THE REGION THIS EVENING WILL CONTINUE TO INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS. THESE TWO FEATURES ARE PRODUCING LOCALIZED HEAVY DOWNPOURS ACROSS THE MOUNTAINS OF SOUTHWEST VIRGINIA AND THE MOUNTAINS OF NORTHWEST NORTH CAROLINA THIS EVENING. LOCALLY HEAVY DOWNPOURS OF 1 TO 2 INCHES IN LESS THAN AN HOUR ARE ALSO LIKELY WITH THESE STORMS...AND THIS WILL CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THE STORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA INTO THIS EVENING...AT LEAST THROUGH 1000 PM. RCS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:49 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 71 min |
| Mar 28, 4:52 PM EDT | Flash Flood Warning | RNK | Ashe | 4 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.